Connecticut, 2013

Damaging Wind in Connecticut, July 23, 2013

July 23, 2013 · NWS ALY · 1 event in 1 county or zone

A warm front moved through during the early morning hours on Tuesday, July 23rd, ushering in warm and moist air from the south. With some breaks in the clouds for the afternoon hours ahead of an approaching cold front, the atmosphere became unstable.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A warm front moved through during the early morning hours on Tuesday, July 23rd, ushering in warm and moist air from the south. With some breaks in the clouds for the afternoon hours ahead of an approaching cold front, the atmosphere became unstable. As a result of the unstable atmosphere, scattered showers and thunderstorms developed across Connecticut, with a few of these becoming strong. One storm grew tall enough in the Torrington area to produce wind damage to trees.

The cold front moved through the area during the overnight hours, ending the threat for showers and thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 23, 12:49 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 23, 12:49 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
149 PM EDT TUE JUL 23 2013

.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO MOVE NORTHWARD TODAY AND A COLD
FRONT WILL APPROACH FROM THE GREAT LAKES REGION. SCATTERED SHOWERS
AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN WILL
OCCUR...ESPECIALLY TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT.
THE COLD FRONT WILL PASS ACROSS THE REGION LATE TONIGHT INTO EARLY
WEDNESDAY. COOLER...AND MUCH LESS HUMID CONDITIONS...ALONG WITH
DRY WEATHER WILL FOLLOW IN THE WAKE OF THE FRONT FOR WEDNESDAY
AFTERNOON THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FOR THE
FOLLOWING COUNTIES: COLUMBIA...DUTCHESS...GREENE...ULSTER...LITCHFIELD...
BERKSHIRE...BENNINGTON AND WINDHAM. THE WATCH HAS BEEN DROPPED
FOR THE CAPITAL DISTRICT AND THE LAKE GEORGE SARATOGA REGION.

THE WARM FRONT CONTINUES TO MOVE NORTHWARD AND THE WAVE OF LOW
PRESSURE OFF TO THE NORTHEAST. THIS PLACES THE AREA IN THE WARM
SECTOR OF THE APPROACHING LOW PRESSURE SYSTEM. CONVECTION IS
FIRING UP MAINLY TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT IN
THE MORE UNSTABLE AND MOIST AIR WHERE SURFACE BASED CAPES ARE
1000-2000 J/KG BASED ON THE SPC MESOSCALE ANALYSIS. HAVE KEPT THE
FLASH FLOOD WATCH FOR AREAS THAT ARE MOST LIKELY TO HAVE
CONVECTION PLUS PWATS ARE STILL VERY HIGH AROUND 2 INCHES ACROSS
THIS AREA AND STORM MOVEMENT IS EASTERLY SO TRAINING OF STORMS COULD
BE A PROBLEM.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
TONIGHT...INITIALLY THERE SHOULD BE A LULL IN THE AREAL COVERAGE
OF SHOWERS. HOWEVER...AS A RATHER STRONG COLD FRONT APPROACHES
FROM THE GREAT LAKES REGION...ISOLATED TO SCATTERED SHOWERS...AND
PERHAPS SOME THUNDERSTORMS SHOULD DEVELOP AFTER
MIDNIGHT...INITIALLY ACROSS THE WESTERN ADIRONDACKS...AND THEN FOR
AREAS MAINLY N OF THE MOHAWK RIVER VALLEY INTO SOUTHERN VT TOWARD
OR AROUND DAYBREAK. THIS AREA WILL BE CLOSER TO THE UPPER LEVEL
DYNAMICS ASSOCIATED WITH THE FRONTAL SYSTEM...AND ALSO BE WHERE
SOME BETTER ELEVATED INSTABILITY WILL RESIDE. FURTHER
SOUTH...FORCING SHOULD REMAIN LESS...SO ONLY EXPECT ISOLATED AREAL
COVERAGE OF ANY SHOWERS. EXPECT MINS TO FALL INTO THE LOWER/MID
60S IN MOST AREAS.

WED...WILL KEEP SLIGHT CHC TO LOW CHC POPS FOR AREAS NEAR AND E OF
THE HUDSON RIVER THROUGH THE MORNING AS THE SECONDARY COLD FRONT
PASSES. IN ITS WAKE...EXPECT GUSTY WEST TO NORTHWEST WINDS TO
DEVELOP...USHERING IN COOLER AND LESS HUMID AIR. EXPECT MAX TEMPS
TO REACH THE MID/UPPER 70S IN MOST VALLEY AREAS...EXCEPT FOR
LOWER 80S ACROSS PORTIONS OF THE MID HUDSON VALLEY...WITH ONLY
60S ACROSS HIGHER ELEVATIONS ACROSS THE SOUTHERN ADIRONDACKS.
CLOUDS MAY LINGER INTO THE AFTERNOON HOURS ACROSS HIGHER
ELEVATIONS...WITH PARTLY TO MOSTLY SUNNY SKIES DEVELOPING IN
VALLEY AREAS BY AFTERNOON.

WED NT...THE COMBINATION OF MAINLY CLEAR SKIES...WINDS TRENDING TO
CALM...AND A COOL AIR MASS SHOULD LEAD TO TEMPS FALLING INTO THE
40S TO LOWER 50S IN MOST AREAS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THURSDAY...EXPECT MOSTLY SUNNY SKIES...WITH TEMPS REACHING 75-80
IN VALLEYS...AND UPPER 60S TO MID 70S ACROSS HIGHER ELEVATIONS.

THURSDAY NIGHT THROUGH FRIDAY...A WAVE OF LOW PRESSURE IS EXPECTED
TO FORM ALONG OR OFF THE NORTHERN MID ATLANTIC COAST. MOST MODELS
TRACK THE SYSTEM FAR ENOUGH EAST OF THE REGION TO KEEP ITS IMPACTS
LIMITED. AT THIS TIME...HAVE KEPT OUT ANY RAINFALL...ALTHOUGH WILL
NEED TO WATCH FUTURE MODEL TRENDS IN CASE SOME SHOWERS NEED TO BE
INTRODUCED FOR EXTREME SE AREAS. EXPECT MAX TEMPS TO REACH THE
MID 70S TO LOWER 80S...WITH OVERNIGHT MINS FALLING INTO THE 50S.

FRIDAY NIGHT THROUGH MONDAY...NO CHANGES TO THIS PORTION OF
FORECAST FROM PREVIOUS UPDATE...WITH THE POSSIBILITY OF SCATTERED
SHOWERS AND THUNDERSTORMS FROM AN APPROACHING FRONTAL SYSTEM FOR
LATE SAT INTO SUNDAY. EXPECT DAYTIME MAX TEMPS TO REACH THE 70S TO
LOWER 80S...WITH OVERNIGHT MINS TO FALL INTO THE 50S TO LOWER 60S.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS SHOULD PREVAIL THROUGH TONIGHT. THAT SAID...WE
HAVE NOW CARRIED VCTS AND A TEMPO FOR MVFR TSRA (3SM OVC020) AT KPOU
FOR MUCH OF THE AFTERNOON SINCE RADARS INDICATED SHOWERS AND
SCATTERED STORMS ALREADY IN THE VICINITY OF THAT TAF.

FURTHER NORTH...JUST WENT WITH VCSH AT THE OTHER TAFS SITES SINCE
THERE WAS NOTHING MUCH ON THESE RADARS WE DO NOT EXPECT A LOT OF
DEVELOPMENT. MAINLY VFR...BUT OCCASIONAL MVFR CIGS STILL COULD
HAPPEN UNTIL 00Z SO CONTINUE WITH TEMPO GROUPS THERE.

THE WIND HAS SHIFTED TO A WEST OR NORTHWESTERLY DIRECTION AND WILL
CONTINUE THAT WAY GENERALLY 10 KTS (WITH SOME HIGHER GUSTS TO 20KTS
AT KPSF/KALB). THE WIND WILL DIMINISH AFTER DARK.

LATER TONIGHT A COLD FRONT WILL CROSS THE TAF SITES. THERE LOOKS TO
BE LITTLE IN THE WAY WEATHER ISSUES WITH THE FRONT ITSELF. THE
THREAT FOR ADDITIONAL CONVECTION WITH THE FRONT LOOKS VERY LOW
(UNDER 25 PERCENT) BUT CANNOT COMPLETELY RULE OUT A SHOWER OR A
THUNDERSTORM ASSOCIATED WITH IT. FOR NOW...NOT EVEN A MENTION OF
VCSH DUE TO A VERY LOW THREAT.

THE WIND AHEAD OF THE FRONT WILL BE LIGHT...PERHAPS BACKING TO MORE
WSW FLOW. AFTER THE FRONT GOES THROUGH LATER TONIGHT...A WEST OR
NORTHWEST WIND WILL PICK UP AROUND 10KTS...GUSTING UP TO 24KTS AT
KPSF AND KALB.

OUTLOOK...
WEDNESDAY-FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIGNIFICANT
WEATHER.
SATURDAY THROUGH SUNDAY: MODERATE OPERATIONAL IMPACT. SCATTERED
RAIN SHOWERS...THUNDERSTORMS.
&&
&&

.FIRE WEATHER...
A WIDESPREAD SOAKING RAIN WILL OCCUR FOR MOST AREAS THROUGH TODAY
OUTSIDE OF THE WESTERN ADIRONDACKS...WHERE SCATTERED SHOWERS ARE
EXPECTED.

&&

.HYDROLOGY...
THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FOR THE
FOLLOWING COUNTIES: COLUMBIA...DUTCHESS...GREENE...ULSTER...LITCHFIELD...
BERKSHIRE...BENNINGTON AND WINDHAM. THE WATCH HAS BEEN DROPPED
FOR THE CAPITAL DISTRICT AND THE LAKE GEORGE SARATOGA REGION.

THE WARM FRONT CONTINUES TO MOVE NORTHWARD AND THE WAVE OF LOW
PRESSURE OFF TO THE NORTHEAST. THIS PLACES THE AREA IN THE WARM
SECTOR OF THE APPROACHING LOW PRESSURE SYSTEM. CONVECTION IS
FIRING UP MAINLY TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT IN
THE MORE UNSTABLE AND MOIST AIR WHERE SURFACE BASED CAPES ARE
1000-2000 J/KG BASED ON THE SPC MESOSCALE ANALYSIS. HAVE KEPT THE
FLASH FLOOD WATCH FOR AREAS THAT ARE MOST LIKELY TO HAVE
CONVECTION PLUS PWATS ARE STILL VERY HIGH AROUND 2 INCHES ACROSS
THIS AREA AND STORM MOVEMENT IS EASTERLY SO TRAINING OF STORMS COULD
BE A PROBLEM.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NYZ058>061-
     063>066.
MA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VTZ013>015.

&&

SYNOPSIS...IAA/KL
NEAR TERM...IAA/HWJIV
SHORT TERM...KL
LONG TERM...LFM
AVIATION...HWJIV
FIRE WEATHER...KL
HYDROLOGY...IAA
Hazardous weather outlook, Jul 23, 4:01 AM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
501 AM EDT TUE JUL 23 2013

NYZ032-033-038>040-047-082-241100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-SCHOHARIE-NORTHERN FULTON-
501 AM EDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND
MOHAWK VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL WHICH MAY LEAD TO PONDING OF
WATER ON ROADWAYS AND POSSIBLY MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. LOCALIZED FLASH FLOODING CAN NOT BE RULE OUT
IF STORMS MOVE OVER AN AREA REPEATEDLY. AT THIS TIME...THE THREAT
IS NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY
MORNING.

THERE IS A CHANCE FOR THUNDERSTORMS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALL AMOUNTS OF 2 INCHES
OR GREATER TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER
REPORT FORM ON THE INTERNET...OR BY TELEPHONE.

CTZ001-013-MAZ001-025-NYZ041>043-048>054-058>061-063>066-083-084-
VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
501 AM EDT TUE JUL 23 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK NOT
INCLUDING THE WESTERN ADIRONDACKS AND MOHAWK VALLEY...AND FOR SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THIS WEEKEND.

ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY THROUGH
EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALL AMOUNTS OF 2 INCHES
OR GREATER...AND OR ANY FLOODING...TO THE NATIONAL WEATHER SERVICE
VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET...OR BY
TELEPHONE.

In the hours before

Special weather statement, Jul 23, 1:22 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
222 PM EDT TUE JUL 23 2013

NYZ060-061-064>066-231845-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
222 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR RHINEBECK...OR ABOUT OVER RHINEBECK...AND MOVING EAST AT
20 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF STANFORDVILLE BY 240 PM EDT
PINE PLAINS AND 8 MILES SOUTHWEST OF ANCRAM BY 245 PM EDT

LAT...LON 4215 7354 4184 7352 4180 7397 4205 7403
TIME...MOT...LOC 1822Z 263DEG 20KT 4193 7387

IRL
Special weather statement, Jul 23, 1:46 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
246 PM EDT TUE JUL 23 2013

CTZ001-NYZ061-064>066-231915-
NORTHERN LITCHFIELD CT-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-EASTERN COLUMBIA NY-
246 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
STANFORDVILLE...OR ABOUT 10 MILES SOUTHEAST OF RHINEBECK...AND MOVING
EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
AMENIA...7 MILES NORTH OF DOVER PLAINS AND 8 MILES SOUTH OF MILLERTON
BY 255 PM EDT
SHARON BY 300 PM EDT
CORNWALL BRIDGE POTTERY AND CORNWALL BRIDGE BY 310 PM EDT

LAT...LON 4201 7325 4171 7332 4176 7398 4199 7395
TIME...MOT...LOC 1846Z 283DEG 31KT 4186 7367

IRL
Special weather statement, Jul 23, 2:05 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
305 PM EDT TUE JUL 23 2013

CTZ001-013-231930-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
305 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR CORNWALL BRIDGE...OR ABOUT 11 MILES WEST OF
TORRINGTON...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
TORRINGTON...6 MILES SOUTH OF WINSTED AND 8 MILES WEST OF NEW
HARTFORD BY 330 PM EDT

PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS
IS POSSIBLE.

LAT...LON 4179 7347 4197 7343 4194 7290 4191 7290
      4189 7294 4186 7295 4184 7293 4182 7294
      4180 7296 4179 7301 4171 7300
TIME...MOT...LOC 1905Z 278DEG 23KT 4187 7333
Special weather statement, Jul 23, 2:12 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT TUE JUL 23 2013

CTZ001-013-NYZ064>066-232015-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-EASTERN ULSTER NY-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
312 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR FAIRVIEW...OR ABOUT OVER POUGHKEEPSIE...AND MOVING EAST
AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
PLEASANT VALLEY BY 320 PM EDT
7 MILES SOUTH OF MILLBROOK BY 340 PM EDT
6 MILES SOUTH OF DOVER PLAINS BY 410 PM EDT
WINGDALE...6 MILES WEST OF GAYLORDSVILLE...6 MILES NORTH OF PAWLING
AND 8 MILES SOUTHWEST OF KENT BY 415 PM EDT

PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS
IS POSSIBLE.

LAT...LON 4151 7345 4153 7345 4163 7350 4165 7349
      4166 7351 4153 7352 4153 7353 4167 7402
      4184 7394 4176 7338 4150 7342
TIME...MOT...LOC 1912Z 289DEG 12KT 4172 7387

The radar

The Brookhaven radar (KOKX), 107 km away, was scanning. The volume nearest the first event began at 19:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Litchfield

When
July 23, 2:35 PM EST
Where
Litchfield County, 0.85 mi NNW of Torrington
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
41.812, -73.124

Several trees were reported down in Torrington as a result of thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2013Every state in 2013This day in weather historyWarnings in Connecticut, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460552.